Most people, including doctors, don’t realize how powerful drugs are – including even the over-the-counter ones that once used to be prescription only.
Not only drugs are addictive, but as you may already know, they’re just loaded with negative side effects.
In fact, between 2011-2017, the FDA received over 5.5 million reports of adverse problems related to prescription drugs. And I can guarantee there were many more people that didn’t report anything, even though they had negative effects.
However, what’s disturbing is that these reports also included OVER 1 million deaths!1
That’s far more than what “illegal, street” drugs cause!!!
Now, today’s topic is about 5 popular drugs known to cause irritability, nervousness, and panic attacks.
And I’m doing this topic in 2023 because I recently did two separate articles entitled,
- What Type Of Anxious Feelings Do You Have & How To Fix It
- How Do You Know If You Have Anxious Feelings?… A Simple Quiz
The problem with anxious feelings is that when you have them, you also tend to beat yourself up. It can also lead to feelings of sadness. People blame themselves and think there’s something “wrong” with them.
However, the CAUSE could simply be due to an external source, such as common prescription drugs.
Thus, YOU are not the problem — these drugs may be the REAL cause of anxious feelings.
So, with that said, let me quickly go over them and see if you are taking any of the following drugs or have recently been within the past 12 months.
Caffeine is the most used and abused drug on the planet. It’s very powerful and one that most people take for granted and don’t even think of it as a “drug”.
Let me put it this way, Coca-Cola’s original formula contained Cocaine, hence where the name “Coca” came from.
When cocaine became illegal and they needed to find an alternative, they used caffeine as the substitute… thus, it’s very effective and powerful.
Obviously, lots of “natural” products contain caffeine — coffee, energy drinks, colas, tea, and so forth.
However, so do a few medications, especially those used for headaches and migraines.
For example, Excedrin contains aspirin, acetaminophen (Tylenol), and caffeine.
Just make sure you read the label the next time you take pain medication, especially for your headache.
Corticosteroids are a class of steroid hormones produced in the adrenal cortex, by both men and women.
These are not like “anabolic” steroid hormones, that athletes and bodybuilders take to build muscle. These are, in fact, the opposite … they are “catabolic”.
Anabolic BUILDS and catabolic “TEARS DOWN”.
You’ve probably heard of the stress hormone, Cortisol… which is a corticosteroid.
Anyway, as bad as these stress hormones are, they are vital for survival and one of the benefits they have is they help have a healthy inflammatory response.
Many drugs which treat asthma, allergies, arthritis, bronchitis, and also pain, contain or are prescribed a form of Corticosteroid.
Cortisone injections or topical creams… Prednisone and Dexamethasone are all popular corticosteroid hormones in drug form.
In addition to causing weight gain, blood sugar and blood pressure problems, and muscle loss, they also cause irritability and anxious feelings.
ADHD drugs are one of the most often prescribed drugs in America. They are stimulants, “uppers”, very similar to an amphetamine.
They do cause temporary euphoria in many people because of the dopamine interaction. However, they also cause nervousness, rapid heart rate, anxious feelings, and panic attacks.
Two popular drugs that you may have heard of are Adderall (Amphetamine/dextroamphetamine) and Ritalin (Methylphenidate, Concerta).
However, other drugs which contain different forms of similar stimulants, all have the same negative, “anxious causing” side effects.
There are actually two primary forms of asthma medications. One that gets treated with a Corticosteroid, which I discussed earlier.
The other is with a beta-agonist stimulant, such as Ephedrine, Albuterol, and Salmeterol.
They can cause mood disorders and depressive and anxious feelings.
This includes both pill and inhaler (bronchodilators) forms.
Many people’s thyroid glands tend to be underactive and thus, “Hypothyroid”. This can happen due to aging and lack of iodine and/or tyrosine.
This is especially true for people on lower-calorie diets, ketogenic and low-carb diets, and even intermittent fasting diets.
Women tend to have lower thyroid production as well and are more susceptible to hypothyroidism.
And because of this, your doctor may prescribe some form of thyroid medication.
The most popular is T4 (thyroxine), such as Synthroid (levothyroxine). There’s also T3 (triiodothyronine) thyroid, such as Cytomel (liothyronine)
Finally, there’s Armour Thyroid, which is a natural blend of both T4 and T3.
These drugs increase your metabolism and also your heart rate, which can cause nervousness, shakiness, and anxious feelings.
You don’t want to stop taking thyroid medication, but if you are feeling anxious feelings, you should have a talk with your doctor about adjusting the dosage. But do so very slowly.
So there you have it, 5 of the most popular drugs which can cause or increase anxious feelings, panic attacks, nervousness, and worry.
You may want to read this article again if you take any of these drugs since I did list a bunch of names.
Please also share this article with anyone you know, who takes any of these drugs. As I said, most people aren’t aware that these common and popular drugs, can actually be the cause of their anxious feelings… or at least, make things much worse.
Unfortunately, you can’t just get off of these drugs. There aren’t natural alternatives that work as well, especially during times of emergencies — such as asthma medications or Corticosteroids.
However, many of these drugs ARE overprescribed and overdosed.
If you’re taking these or similar drugs and are having anxious or similar feelings, speak to your doctor about changing medications or adjusting the dosage.
And remember, these drugs have lingering effects. Just because you haven’t taken them for a few weeks, doesn’t mean that it’s still not in your system. Your body just needs more time to adjust.
So, please be patient.